Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 22, 2012, 2:45 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 2:45 PM EDT (18:45 UTC)
- Expired
- May 22, 2012, 3:14 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 45 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:50 PM EDT | HAIL 1 | Bolton, NC | REPORTED ON HIGHWAY 211 NORTH OF HIGHWAY 214. |
| May 22, 3:10 PM EDT | HAIL 0.88 | Bolton, NC | REPORT OF YARD COVERED WITH DIME AND NICKEL SIZE HAIL ON CEDAR ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS52 KILM 221845
SVRILM
NCC017-047-221945-
/O.NEW.KILM.SV.W.0059.120522T1845Z-120522T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COUNCIL...OR 17 MILES SOUTHEAST OF ELIZABETHTOWN. THIS STORM WAS
NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
KELLY...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3456 7830 3444 7820 3440 7826 3438 7824
3437 7821 3435 7820 3435 7816 3423 7828
3418 7850 3435 7856
TIME...MOT...LOC 1845Z 180DEG 0KT 3443 7841
$$
152 follow-up statements
231
WWUS52 KILM 221902
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
302 PM EDT TUE MAY 22 2012
NCC017-047-221945-
/O.CON.KILM.SV.W.0059.000000T0000Z-120522T1945Z/
COLUMBUS NC-BLADEN NC-
302 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN BLADEN AND EAST CENTRAL COLUMBUS COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF KELLY...OR 18 MILES SOUTHEAST OF
ELIZABETHTOWN. THIS STORM IS MOVING OFF TO THE NORTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROWAN.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7820 3440 7826 3438 7824 3437 7821
3435 7820 3435 7817 3423 7828 3423 7838
3437 7845 3456 7830
TIME...MOT...LOC 1902Z 180DEG 0KT 3443 7841
$$
15131
WWUS52 KILM 221914
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT TUE MAY 22 2012
NCC017-047-221924-
/O.CAN.KILM.SV.W.0059.000000T0000Z-120522T1945Z/
COLUMBUS NC-BLADEN NC-
314 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND EAST
CENTRAL COLUMBUS COUNTIES IS CANCELED...
AT 309 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7820 3440 7826 3438 7824 3437 7821
3435 7820 3435 7817 3423 7828 3423 7838
3437 7845 3456 7830
TIME...MOT...LOC 1914Z 180DEG 0KT 3443 7841
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:42 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 22, 12:42 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1242 PM EDT TUE MAY 22 2012 .SYNOPSIS... A SOUTHWESTERLY FLOW OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE OVER THE NEXT FEW DAYS WHILE AN UPPER LEVEL DISTURBANCE TRIGGERS THUNDERSTORMS THIS AFTERNOON THROUGH THURSDAY. AS THIS SYSTEM EXITS...A WARMUP IS EXPECTED LATE IN THE WEEK AND THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM TUESDAY...RADAR SHOWS SHOWERS DEVELOPING ACROSS THE LOWER PEE DEE REGION WITH AN INCOMING VORTICITY LOBE...AND ALSO SOME ACTIVITY ACROSS NORTHERN SECTIONS OF PENDER AND BLADEN COUNTIES. VISIBLE SATELLITE (AND GLANCES OUT THE WINDOW) SHOW THE CUMULUS FIELD IN AND AROUND WILMINGTON IS PRIMED FOR ACTIVITY AS WELL. THIS REQUIRES ONLY SMALL CHANGES TO THE PREVIOUS FORECAST. DISCUSSION FROM 1030 AM FOLLOWS... TROPICAL DEPRESSION ALBERTO IS NO MORE. THE CONVECTION HAS BEEN SHEARED OFF AND AWAY FROM THE LOW-LEVEL CIRCULATION MEANING THERE IS NO LONGER A METHOD FOR ALBERTO TO EVACUATE AIR AND MAINTAIN LOWER PRESSURES IN THE CENTER OF THE CIRCULATION. ALBERTO'S REMNANT CIRCULATION IS CAUGHT UP IN THE SOUTHWEST FLOW AHEAD OF AN INCOMING NEGATIVELY TILTED UPPER LEVEL TROUGH THAT WILL MOVE FROM THE ALABAMA/GEORGIA BORDER THIS MORNING INTO SOUTH CAROLINA TONIGHT. THE NEGATIVE TILT SHOULD BECOME SO EXTREME TONIGHT THE SYSTEM ACTUALLY WILL CUT OFF INTO A CLOSED UPPER LOW WHICH SHOULD WOBBLE SLOWLY OVERHEAD WEDNESDAY. FALLING MID-LEVEL TEMPERATURES AND A JUICY SUBTROPICAL AIRMASS HERE AT THE SURFACE SPELL GROWING VERTICAL INSTABILITY...WITH CAPE VALUES RISING TO AROUND 1500 J/KG THIS AFTERNOON. WITH THE HELP OF MESOSCALE LIFT PROVIDED BY THE SEABREEZE FRONT...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EARLY THIS AFTERNOON JUST INLAND FROM THE COAST. THE ONLY AREAS THAT MIGHT BE COMPLETELY SPARED ARE THE SOUTH-FACING BEACHES WHERE COOLER ONSHORE WINDS BEHIND THE SEABREEZE WILL DEVELOP EARLY ENOUGH THIS AFTERNOON. THE LATEST HRRR SHOWS THIS CLASSIC WEATHER PATTERN WELL AND IS THE BASIS FOR OUR MORNING FORECAST UPDATE. BY MID TO LATE AFTERNOON CONTINUED HEATING INLAND AND THE APPROACH OF THE SURFACE COLD FRONT SHOULD PRODUCE SCATTERED SHOWERS AND STORMS INLAND AS WELL. SPC HAS CENTRAL SOUTH CAROLINA OUTLOOKED IN A "SLIGHT RISK" FOR SEVERE WEATHER WITH THE COLDER TEMPERATURES ALOFT AND BETTER SHEAR PROFILES CLOSER TO THE NEGATIVELY TILTED UPPER TROUGH. CONVECTIVE ACTIVITY MAY LINGER INTO THE EVENING...WITH PERHAPS A SECOND ROUND OF SHOWERS AND STORMS OVERNIGHT AS THE CORE OF THE COLDEST TEMPERATURES ALOFT ROTATE INTO EASTERN SOUTH CAROLINA. HIGHS TODAY SHOULD REACH THE MID 80S AWAY FROM THE OCEAN. LOWS TONIGHT SHOULD FALL TO 65-70...WARMEST AT THE BEACHES. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 AM TUESDAY...COOL POCKET ALOFT ASSOCIATED WITH MID LEVEL TROUGH MOVES ACROSS WEDNESDAY MORNING. THEREAFTER COMES WEAK HEIGHT RISES AND WAA BUT A TRAILING VORT MAX SHOULD STILL MANAGE TO TOUCH OFF SCATTERED AFTERNOON THUNDERSTORMS. FORECAST INSTABILITY AMPLE ENOUGH TO DRAW ANOTHER SEE TEXT/5% FOR SEVERE FROM SPC...NOTING LACK OF SHEAR TO SUPPORT ANY LEVEL OF ORGANIZATION IN CONVECTION. TEMPERATURES WILL BE VERY CLOSE TO CLIMO. FORCING WILL BE ON THE WANE FOR THE REMAINDER OF THE PERIOD WITH THE EXIT OF THE UPPER TROUGH. YET ANOTHER VORT COMES THROUGH ON THE HEELS OF THE EXITING TROUGH THURSDAY AFTERNOON. ITS A MUCH WEAKER FEATURE SO ONLY LOW END CHANCE POPS APPEAR WARRANTED FOR WHAT SHOULD END UP BEING WIDELY SCATTERED OR ISOLATED CONVECTIVE COVERAGE. THURSDAY HIGHS AND LOWS WILL BE VERY CLOSE TO WEDNESDAYS AND THUS CLIMATOLOGY. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 AM TUESDAY...UPPER WAVE FROM THE SHORT TERM GOES ON TO INTERACT WITH AMPLE MOISTURE STREAMING OUT OF THE CARIBBEAN AND GUIDANCE SUGGESTS LOW PRESSURE GETS INDUCED IN THE BAHAMAS LATER IN THE PERIOD. WRF SOLUTION APPEARS RATHER CLIMATOLOGICALLY EXTREME AT THIS POINT BUT GIVEN THAT SSTS WERE WARM ENOUGH TO ALREADY SUPPORT ALBERTO TOUGH TO RULE OUT. FOR NOW THE SHALLOWER SYSTEM DEPICTED BY THE GFS SEEMS MORE APPEALING AND THERE WILL BE NO IMPACT LOCALLY ON FRIDAY AS UPPER RIDGE BUILDS OVER GULF STATES. JUST ISOLATED CONVECTION AS NORTHERLY FLOW LOCALLY WILL CONTAIN SOME WEAK SHORT WAVE IMPULSES AND A HEALTHY SEA BREEZE CIRCULATION WILL DEVELOP. NOT MUCH CHANGES INTO THE HOLIDAY WEEKEND AND WITH THE AFOREMENTIONED POSSIBLE LOW OUT OF THE PICTURE THE UPPER RIDGE WILL BE THE DOMINANT PLAYER. TEMPERATURES WILL RISE ABOVE CLIMATOLOGY. SURFACE FLOW WILL BE A BIT MORE EASTERLY THAN MOST LATE SPRING WARM UPS TEMPERING THE WARMTH SLIGHTLY AND PUSHING THE SEA BREEZE WELL INLAND. ISOLATED CONVECTION EACH AFTERNOON MAY BE SHUNTED ALL THE WAY TO WESTERN ZONES. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT AND UPPER IMPULSE. CONFIDENCE IN TIMING OF ACTIVITY INTO ANY TERMINAL IS ONLY LOW TO MODERATE. ONE IMPULSE MOVING THROUGH THE FLO TERMINALS ATTM SHOULD ENHANCE SEA BREEZE ACTIVITY FOR SEVERAL HOURS THIS AFTERNOON FROM MYR TO ILM. WILL INDICATE SHOWERS/WITH TEMPO MVFR AT ALL TERMINALS THIS AFTERNOON...WITH SHORT-TERM AMENDMENTS AS RADAR COVERAGE INDICATES. VCTS WILL BE MOST LIKELY AT THE COASTAL TERMINALS. SHORT PERIODS OF IFR ARE LIKELY WITH ANY THUNDERSTORMS BUT THE DURATION SHOULD BE TOO SHORT TO MENTION IN AT LEAST THE 18Z TAFS. THIS CONVECTION SHOULD END BY LATE AFTERNOON...WITH A SECOND ROUND OF CONVECTION DEVELOPING THIS EVENING PERSISTING UNTIL MIDNIGHT OR EVEN AFTER AS THE UPPER IMPULSE ROTATES THROUGH. THUNDERSTORM DEBRIS CLOUDINESS SHOULD SLOWLY THIS OUT AFTER THE PRECIPITATION ENDS AFTER MIDNIGHT...LEAVING THE WINDOW OPEN FOR BR DEVELOPMENT. ATTM WILL INDICATE ONLY MVFR CONDITIONS AT FLO/LBT DUE TO LIGHTER SURFACE WINDS AND LESS POTENTIAL CLOUD COVER. PATCHY DENSE FOG COULD OCCUR ESPECIALLY IN SHELTERED AREAS WHERE SKIES CLEAR OUT. ANY REDUCED FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY AROUND SUNRISE WITH SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE BY MID MORNING. EXTENDED OUTLOOK...SCATTERED SHOWERS/MVFR...WITH ISOLATED THUNDERSTORMS/TEMPO IFR POSSIBLE THROUGH THE EXTENDED PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM TUESDAY...CURRENT OBSERVATIONS MATCH THE PREVIOUS FORECAST CLOSELY...NO CHANGES ARE REQUIRED. PREVIOUS DISCUSSION FROM 1030 AM FOLLOWS... ALBERTO IS A DISSIPATING POST-TROPICAL DEPRESSION LOCATED ABOUT 250 MILES EAST-SOUTHEAST OF CAPE FEAR. WINDS ARE CURRENTLY SOUTH TO SOUTHWEST ACROSS OUR COASTAL WATERS INDICATING THERE HAS BEEN NO INFLUENCE FROM ALBERTO'S SMALL CIRCULATION. OUR WINDS ARE ACTUALLY INFLUENCED BY THE CYCLONIC FLOW AROUND AN AREA OF LOW PRESSURE AND COLD FRONT CURRENTLY ACROSS THE INLAND CAROLINAS. THIS SYSTEM IS NOT EXPECTED TO REACH THE COAST... INSTEAD STALLING TONIGHT AND DISSIPATING ON WEDNESDAY. UNTIL THEN... SOUTHWEST 10-15 KNOT WINDS ARE EXPECTED...STRONGEST ALONG THE COAST THIS AFTERNOON AND FARTHER AWAY FROM THE COAST TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEABREEZE FRONT THIS AFTERNOON. SOME OF THESE COULD BE ON OR VERY NEAR THE BEACHES...SO MARINERS WILL WANT TO PAY CLOSE ATTENTION TO THE SKY EARLY THIS AFTERNOON. THERE SHOULD BE A LULL IN SHOWER/T-STORM ACTIVITY LATER THIS AFTERNOON INTO EARLY EVENING...BUT NEW SHOWERS AND STORMS MAY DEVELOP OFFSHORE LATE THIS EVENING AND OVERNIGHT. SEAS CONTINUE TO BE THE ONE AREA WE ARE RECEIVING AN INFLUENCE FROM FORMER TROPICAL STORM ALBERTO. 3-4 FT SEAS WILL CONTINUE INTO TONIGHT AS ALBERTO'S SWELL IS ADDED TO LOCALLY GENERATED WIND WAVES. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 AM TUESDAY...BROAD AND WEAK HIGH PRESSURE ACROSS THE WESTERN ATLANTIC IN TANDEM WITH PIEDMONT TROUGHINESS TO BRING SSW FLOW ON WEDNESDAY. A DOMINANT 3 TO 4 FT SEA STATE WILL BE A COMBO OF SW WIND CHOP AND E SWELL...BOTH COMPONENTS BEING COMPARABLE IN RELATIVE STRENGTH. CONDITIONS WILL NOT CHANCE TOO MUCH INTO THURSDAY BUT THEIR IS SOME UNCERTAINTY. LOW PRESSURE WILL MOVE OUT OF THE CARIBBEAN AND INTO THE BAHAMAS LATE IN THE PERIOD. THERE IS QUITE A DIFFERENCE IN GUIDANCE WITH RESPECT TO THIS SYSTEMS EVENTUAL FATE. FOR THIS PERIOD ITS PRESENCE MAY CUT DOWN ON THE SWELL ENERGY BY INTERRUPTING THE LONG EASTERLY FETCH. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 AM TUESDAY...FOR THE MOST PART A LARGE AREA OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC WILL BE RESPONSIBLE FOR THE LOCAL SET OF WIND AND WAVES. THERE IS A COMPLICATING FACTOR THAT FRIDAY MAY SEE SOME KIND OF WEAK LOW OF TROPICAL ORIGINS MOVING PARALLEL TO THE COAST...AND LIKELY WELL OFFSHORE. THERE ARE SOME MODEL SOLUTIONS THAT HAVE IT CLOSER AND STRONGER AND THEREFORE MUCH OF A FACTOR IN THE FORECAST. FOR NOW FOLLOWING WEAKER SOLUTIONS THAT SHOW A WEAK LOW OR OPEN TROUGH IN THE OTHERWISE EASTERLY FLOW BORNE OF AFOREMENTIONED HIGH. SEAS IN THE 2 TO 4 FT RANGE AS ALTHOUGH WINDS WILL REMAIN LIGHT THE EASTERLY FETCH LENGTH COULD BE QUITE LONG AND ALLOW FOR A SIGNIFICANT SWELL COMPONENT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...MBB LONG TERM...MBB AVIATION...MRR
Hazardous weather outlook, May 22, 3:51 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 351 AM EDT TUE MAY 22 2012 NCZ106-108-110-SCZ054-056-230800- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 351 AM EDT TUE MAY 22 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-230800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 351 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-230800- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 351 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH THIS EVENING. THERE IS A SMALL CHANCE THAT A COUPLE STORMS MAY TURN SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. NCZ087-096-099-105-107-109-SCZ053-055-230800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-INLAND HORRY-INLAND GEORGETOWN- 351 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. RJD
In the hours before
Special weather statement, May 22, 1:23 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
123 PM EDT TUE MAY 22 2012
SCZ017-221830-
MARLBORO-
123 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 230
PM EDT...
AT 124 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALLACE...OR ABOUT 6 MILES NORTHEAST OF CHERAW...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7967 3467 7950 3459 7948 3461 7978
3464 7980 3468 7986 3475 7990 3477 7994
3478 7994 3481 7989
TIME...MOT...LOC 1724Z 238DEG 10KT 3474 7980
15Special weather statement, May 22, 1:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
139 PM EDT TUE MAY 22 2012
NCZ099-109-221845-
COLUMBUS-INLAND BRUNSWICK-
139 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 245 PM EDT...
AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DULAH...OR ABOUT 11 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...SHALLOTTE...ASH...
BATARORA...BETHEL...BISHOP...BOILING SPRING LAKES...BUGHILL...CIVIE
TOWN...CRUSOE ISLAND...DULAH AND EXUM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3395 7805 3397 7819 3397 7833 3391 7861
3408 7881 3427 7847 3416 7840 3420 7837
3422 7826 3435 7817 3437 7814 3433 7803
3432 7803 3432 7801 3429 7801 3424 7796
3418 7796 3411 7794
TIME...MOT...LOC 1739Z 243DEG 9KT 3402 7870
15Special weather statement, May 22, 1:58 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT TUE MAY 22 2012
SCZ024-033-221900-
DILLON-MARION-
158 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARION AND DILLON COUNTIES
THROUGH 300 PM EDT...
AT 158 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ZION...OR ABOUT 7 MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
KEMPER...LAKE VIEW...LATTA...SELLERS...SMITHBORO AND ZION.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3439 7918 3429 7909 3427 7911 3414 7939
3430 7950 3448 7928
TIME...MOT...LOC 1758Z 240DEG 11KT 3427 7935
15Local storm report, May 22, 2:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 1 NE SAMPIT 33.38N 79.44W
05/22/2012 M1.00 INCH GEORGETOWN SC PUBLIC
30 MINUTE PERIOD OF HAIL FELL.
&&
EVENT NUMBER ILM1200126
TRALocal storm report, May 22, 2:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
213 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 4 NNW GEORGETOWN 33.41N 79.33W
05/22/2012 GEORGETOWN SC PUBLIC
LARGE BRANCH BLOWN OUT OF AN OAK TREE
&&
EVENT NUMBER ILM1200127
TRALocal storm report, May 22, 2:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
241 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 3 NNE CONWAY 33.89N 79.05W
05/22/2012 M1.25 INCH HORRY SC PUBLIC
0204 PM TSTM WND GST 1 NNW FLOYDALE 34.33N 79.34W
05/22/2012 E60 MPH DILLON SC PUBLIC
0204 PM HAIL 1 NNW FLOYDALE 34.33N 79.34W
05/22/2012 M0.75 INCH DILLON SC PUBLIC
0240 PM HAIL LORIS 34.06N 78.89W
05/22/2012 M0.75 INCH HORRY SC 911 CALL CENTER
&&
EVENT NUMBER ILM1200128
EVENT NUMBER ILM1200129
EVENT NUMBER ILM1200130
EVENT NUMBER ILM1200131
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:40 PM EDT | Special Weather Statement | ILM | Bladen | 65 min |
| May 22, 12:44 PM EDT | Special Weather Statement | ILM | Pender | 61 min |
| May 22, 12:59 PM EDT | Special Weather Statement | ILM | New Hanover | 31 min |
| May 22, 1:15 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| May 22, 1:39 PM EDT | Special Weather Statement | ILM | Brunswick | 66 min |
| May 22, 2:28 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 32 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 60 min |
| May 22, 3:07 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 39 min |
| May 22, 3:17 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 40 min |
| May 22, 3:34 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 29 min |
| May 22, 3:48 PM EDT | Areal Flood Advisory | ILM | Pender | 49 min |
| May 22, 3:52 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 22 min |
| May 22, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 20 min |
| May 22, 4:08 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 15 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.